Blank
1012558 tn?1250893022
DEPO shot
I am on the birth control shot depo and have been for about 3 years.. the first time i got it i got really sick.. every side effect on the paper that came in the box with the medicine i had..i waited until i got it again for like 5 months and the next time i got it i didnt get sick..but my concern is that i have no period at all and when i do it will only come on once a year and it will only stay on for a day and my usual period before was 5 days..im wondering if this is normal and if i stay on the shot for long time will it effect me in the future from having kids???
Cancel
16 Answers
16 Answers
Page 1 of 1
563773 tn?1374250139
Hello,
Thanks for writing in this forum. It is good to know that most of the side effects that you had for the first time have disappeared by now with continuous use of Depo shots. But you see irregularity in menstrual periods and flow is an important side effect of Depo shots. For most women, periods become fewer and lighter. After one year, half of the women who use the birth control shot will stop having periods completely.

According to a survey done by Brown university, It was seen in studies that after a year of Depo-Provera injections, 57% of women were not menstruating and after 2 years, 68% of women were not menstruating.In some women heavy periods were seen.So individual variations are there but in most women complete amenorrhea or less periods were there.

Regarding your future pregnancy plans, if you stop getting Depo-Provera injections, your period usually returns within 3 to 10 months but sometimes it may take 12-18 mths.It does not cause infertility but may delay pregnancy because ovulation may take the above stated time to return.

I hope this helps.Take care and please do keep me posted on how you are doing or if you have any additional doubts.Kind regards.
Comment
Cancel
563773 tn?1374250139
Comment
Comment
Submit Comment
1012558 tn?1250893022
thanx so much for this information..it was everything i needed to know because now i have stopped taking it for about a month now and my period has not came back and i didnt know if i needed to take another medicine to come off of the birth control..but thatnx so much..you told me everything i needed to and i appreciate it..  :)
Comment
Cancel
1012558 tn?1250893022
Comment
Comment
Submit Comment
Avatar universal
I took the depo shot for @ 2 - 4 yrs.  My body started thinking it was pregnet, swolin and tender breast were bothersom.   I also experienced brown spoting on my face with sun exposure.  These spots have finally started to faid and it has been @ 7 yrs since the last shot.   Have you experiend any brown spots due to sun?
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
i took the shot for 2 years and it has been 10 monthes since my last shot and i still havent started having a period again. Though from my very first shot i never did have a period. Now they have put me on a 14 day pill that should make the period start back up and i took that 2 times and still nothing. now they put me on a birth control shot to see if that will make me start again. that shot really messed me up.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
1012558 tn?1250893022
no i havent had ne experiences with brown spotting but i have had experiences with swollen breast..that was really bothersom..i hated it...
Comment
Cancel
1012558 tn?1250893022
Comment
Comment
Submit Comment
1012558 tn?1250893022
yeah...it messed up my whole cycle..i've only been off of it for 2 months and it still hasnt came back on..i wish it would though..i know that sounds weird but i havent had one in almost 3 years and its kinda like i need it...i knida miss it..it dont feel rite not having one..
Comment
Cancel
1012558 tn?1250893022
Comment
Comment
Submit Comment
889322 tn?1263667847
i love depo and no having a period its a good thing
Comment
Cancel
889322 tn?1263667847
Comment
Comment
Submit Comment
1012558 tn?1250893022
i did too at first but i jus feel like my body isnt functioning rite becuz im not having a period and i was on it so long that i miss it...
Comment
Cancel
1012558 tn?1250893022
Comment
Comment
Submit Comment
1025301 tn?1288899130
I've had depo for over a year and in a way you do miss having a period. Not because you like it, but it's natural that we have one. It's nice not having one, I sure as heck don't miss the smell, the cramps and all that other gross stuff, but yeah in a way I do miss it. I totally understand how you feel.
Comment
Cancel
1025301 tn?1288899130
Comment
Comment
Submit Comment
1012558 tn?1250893022
yeah..thanx for your understanding..but i found something to help it come back on...since i was on depo for like 2 and a half years...i was so tired of it..and i got off of it and then my doc recomended the patch for a lil while..that way i will still be on birth control and it will help my period come back on...she said that depo takes away some kind of lining in your uterus that makes your period and the patch develops that lining that makes your period... so i finally got it now and now i dont want it...but oh well..lol..im jus happy i feel normal again..
Comment
Cancel
1012558 tn?1250893022
Comment
Comment
Submit Comment
Avatar universal
A related discussion, On the depo shot and breastfeeding but, i feel like i may be pregnant, can this be? was started.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Is anyone gaining weight on the depo??  
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
A related discussion, Getting pregnant after depo was started.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
well i dnt know whats wrong with me i got on depo back in 5\09 and nothing so far has stopped me from bleeding. the bleeding has now just taken over my life.im due again for another shot in 2\2010.i think i should just get off and let my body regulate..i dnt know what to do? has anybody else experinced this kind of prolonged bleeding due to the depo shot?
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
i had my first depo shot december 09 and im due to get my second shot march 11th. my only concern is that i've had a light period for 2 and 1/2  weeks and i just need to know how long it takes for it to stop.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
1272067 tn?1270660594
A related discussion, Delayed fertility was started.
Comment
Cancel
1272067 tn?1270660594
Comment
Comment
Submit Comment
Your Answer
1012558 tn?1250893022
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Birth Control (Contraception) Community Resources